Barry Turett


If any of the links on this page fails to give you what you're looking for, please send me an e-mail and I will try to send you what you want via e-mail. 

Publications

Lp(m,X) (1 < p < Infinity) has the Radon-Nikod˝m property if X does by martingales (with J. J. Uhl, Jr.), Proceedings of the American Mathematical Society 61 (1976), 347-350. Available from AMS.

Rotundity of Orlicz spaces, Proceedings of the Koninklijke Nederlandse Akademie van Wetenschappen ( = Indagationes Mathematicae), Amsterdam, series A, 79 1976), 462-469. PDF

Basically scattered vector measures (with N. Kalton and J. J. Uhl, Jr.), Indiana University Mathematics Journal 28 (1979), 803-816. PDF

Rotundity in Lebesgue-Bochner function spaces (with M. Smith), Transactions of the American Mathematical Society 257 (1980), 105-118. Available from AMS 

Fenchel-Orlicz spaces, Dissertationes Mathematicae (Rozprawy Mathematyczne), No. 181, Warsaw, 1980, 55 pages. PDF

Flat Orlicz spaces (with A. J. Pach and M. Smith), Proceedings of the American Mathematical Society 81 (1981), 528-530. Available from AMS 

A dual view of a theorem of Baillon, Nonlinear Analysis and Applications, Lecture Notes on Pure and Applied Mathematics, Volume 80, Marcel Dekker (1982), 279-286. PDF

Some properties of the characteristic of convexity relating to fixed point theory (with D. Downing), Pacific Journal of Mathematics 104 (1983), 343-350. PDF

A reflexive LUR Banach space that lacks normal structure (with M. Smith), Canadian Mathematical Bulletin 28 (1985), 492-494. PDF

Isometries on Lp,1 (with N. Carothers), Transactions of the American Mathematical Society 297 (1986), 95-103. Available from AMS

Uniformly non-l1(n) Orlicz-Bochner spaces (with A. Kaminska), Bulletin of the Polish Academy of Sciences 35 (1987), 211-218. PDF

Some remarks on moduli of rotundity in Banach spaces (with A. Kaminska), Bulletin of the Polish Academy of Sciences 36 (1988), 219-223. PDF

Rotundity in Kˆthe spaces of vector-valued functions (with A. Kaminska), Canadian Journal of Mathematics 41 (1989), 659-675. PDF

Normal structure in Bochner Lp -spaces (with M. Smith), Pacific Journal of Mathematics 142 (1990), 347-356. PDF

Some examples concerning normal and uniform normal structure in Banach spaces (with M. Smith), Journal of the Australian Mathematical Society 48 (1990), Series A, 223-234. PDF

Type and cotype in Musielak-Orlicz spaces (with A. Kaminska), in Geometry of Banach Spaces, London Mathematical Society Lecture Note Series 158, Cambridge University Press (1991), 165-180. PDF

Reflexivity and the fixed-point property of nonexpansive maps (with P. N. Dowling and C. J. Lennard), Journal of Mathematical Analysis and Applications 200 (1995), 653-662. PDF

The optimality of James's distortion theorem (with P. N. Dowling, W. B. Johnson, and C. J. Lennard), Proceeding of the American Mathematical Society 125 (1997), 167-174.Available from AMS 

Asymptotically perturbed norms of classical sequence spaces with applications to fixed point theory (with P. N. Dowling and C. J. Lennard), Proceedings of Workshop on Fixed Point Theory (Kazimierz Dolny, 1997). Ann. Univ. Mariae Curie-Sk\l odowska, Sect. A 51 (1997), no. 2, 67-98. PDF

Asymptotically isometric copies of c0 in Banach spaces (with P. N. Dowling and C. J. Lennard), Journal of Mathematical Analysis and Applications 219 (1998), 377-391. PDF

Geometry of spaces of polynomials (with R. A. Ryan), Journal of Mathematical Analysis and Applications 221 (1998), 698-711. PDF

Remarks on James's distortion theorems (with P. N. Dowling and N. Randrianantoanina), Bulletin of the Australian Mathematical Society 57 (1998), 49-54. PDF

Remarks on James's distortion theorems II (with P.N. Dowling and N. Randrianantoanina), Bulletin of the Australian Mathematical Society 59 (1999), 515-522. PDF

Some fixed point results in l1 and c0 (with P.N. Dowling and C.J. Lennard), Nonlinear Analysis 39 (2000), 929-936. PDF

Renormings of l1and c0 and fixed point properties (with P. N. Dowling and C. J. Lennard), in Handbook of Metric Fixed Point Theory, (W. A. Kirk and B. Sims, eds.), Kluwer Academic Publishers, 2001, pp. 269-297. PDF

The fixed point property for subsets of some classical Banach spaces (with P. N. Dowling and C. J. Lennard), Nonlinear Analysis 49 (2002), 141-145. PDF

Characterizations of weakly compact sets and new fixed point free maps in c0, (with P. N. Dowling and C. J. Lennard), Studia Mathematica, 154 (2003), 277-293. (A preliminary version of this article appeared in Ulmer Seminare, Volume 6, 2001, 123-134.) PDF

Some more examples of subset of c0 and L1[0,1] failing the fixed point property (with P.N. Dowling and C.J. Lennard), Contemporary Mathematics 328 (2003), 171 - 176.PDF

Weak compactness is equivalent to the fixed point property in c0 (with P. N. Dowling and C. J. Lennard), Proceedings of the American Mathematical Society 132 (2004), 1659 - 1666. PDF

Complex strict convexity of absolute norms on Cn and direct sums of Banach spaces (with P.N. Dowling), Journal of Mathematical Analysis and Applications 323 (2006), no. 2, 930 - 937. PDF

New fixed point free nonexpansive maps on weakly compact, convex subsets of L1[0,1], (with P.N. Dowling and C.J. Lennard), Studia Mathematica 180 (2007), no. 3, 271 - 284. PDF

Coordinatewise star-shaped sets in c0 (with P.N. Dowling), Journal of Mathematical Analysis and Applications 346 (2008), no. 1, 39 - 40. PDF

The fixed point property via dual space properties (with P. N. Dowling and B. Randrianantoanina), Journal of Functional Analysis 255 (2008), no. 3, 768 - 775. PDF

Direct sums of renormings of l1 and the fixed point property (with P. N. Dowling and Pei-Kee Lin), Nonlinear Analysis 73 (2010), no. 3, 591 - 599. PDF

Failure of FPP inside an asymptotically isometric-free copy of c0 (with P. N. Dowling and C. J. Lennard), Nonlinear Analysis 73 (2010), no. 5, 1175 - 1179.. PDF

A weak Grothendieck compactness property (with P. N. Dowling, D. Freeman, C. J. Lennard, E. Odell, and B. Randrianantoanina), Journal of Functional Analysis 263 (2012), no. 5, 1378 - 1381. PDF

A weak Grothendieck compactness property for Banach spaces with a symmetric basis (with P. N. Dowling, D. Freeman, C. J. Lennard, E. Odell, and B. Randrianantoanina), Positivity 18 (2014), no. 1, 147 - 159. PDF

Lindenstrauss-Phelps spaces and the optimality of a theorem of Fonf, (with P. N. Dowling), Journal of Nonlinear and Convex Analysis 17 (2016), no. 11, 2339-2342. (The authors wish to thank Professors Helga Fetter Nathansky, Fernando Nunez Medina, and Jeimer Villada Bedoya for pointing out that the proof of Theorem 3 is flawed. Please refer to their article in the Journal of Nonlinear and Convex Analysis, Vol. 20 (2019), no.1.) . PDF

Near-infinity concentrated norms and the fixed point property for nonexpansive maps on closed, bounded, convex sets (with F. E. Castillo-Santos, P. N. Dowling, H. Fetter, M. Japo}n, C. J. Lennard, and B. Sims), J. Funct. Anal. 275 (2018), no. 3, 559-576. PDF